Alert archive / New York / Tornado Warnings in 2023
Tornado Warning 3, NWS Albany, NY
NWS Albany, NY issued this tornado warning at Jul 13, 2023, 7:22 PM EDT for Columbia County, Greene County, New York. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2023, 7:22 PM EDT (23:22 UTC)
- Expired
- Jul 13, 2023, 8:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Columbia County, NY, Greene County, NY
The radar
The Albany radar (KENX), 49 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 7:24 PM EDT | TSTM WND DMG | 1 Nw Catskill, NY | Route 9W closed at Division Stdue to downed trees |
| Jul 13, 7:43 PM EDT | TSTM WND DMG | Claverack, NY | *** 1 Inj *** Tree down on occupied vehicle. 1 minor injury |
| Jul 13, 7:43 PM EDT | TSTM WND DMG | Claverack, NY | *** 1 INJ *** Tree down on occupied vehicle. 1 minor injury |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 12:43 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
509
WFUS51 KALY 132322
TORALY
NYC021-039-140000-
/O.NEW.KALY.TO.W.0003.230713T2322Z-230714T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Albany NY
722 PM EDT Thu Jul 13 2023
The National Weather Service in Albany has issued a
* Tornado Warning for...
West central Columbia County in east central New York...
Southeastern Greene County in east central New York...
* Until 800 PM EDT.
* At 722 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Milton, or near Catskill, moving east at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Catskill around 730 PM EDT.
Livingston around 735 PM EDT.
Hudson and Lorenz Park around 740 PM EDT.
Claverack and Claverack-Red Mills around 745 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Hamburg Light, Glenco Mills, Oak Hill Landing, Upper Hollowville,
Cauterskill, Burden Dock, Linlithgo, Greenport Center, Mellenville
and Burden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
LAT...LON 4214 7394 4215 7395 4221 7395 4230 7366
4212 7365
TIME...MOT...LOC 2322Z 249DEG 22KT 4218 7390
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
KSL2 follow-up statements
847
WWUS51 KALY 132334
SVSALY
Severe Weather Statement
National Weather Service Albany NY
734 PM EDT Thu Jul 13 2023
NYC039-132344-
/O.CAN.KALY.TO.W.0003.000000T0000Z-230714T0000Z/
Greene NY-
734 PM EDT Thu Jul 13 2023
...THE TORNADO WARNING FOR SOUTHEASTERN GREENE COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central New York.
LAT...LON 4215 7380 4218 7382 4224 7381 4226 7366
4216 7365
TIME...MOT...LOC 2334Z 253DEG 32KT 4220 7377
$$
NYC021-140000-
/O.CON.KALY.TO.W.0003.000000T0000Z-230714T0000Z/
Columbia NY-
734 PM EDT Thu Jul 13 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR WEST
CENTRAL COLUMBIA COUNTY...
At 734 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Claverack, or near Hudson, moving east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
west central Columbia County, including the following locations...
Linlithgo Mills, Red Mills, Upper Hollowville, Greenport Center,
Mellenville, Churchtown and Hollowville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4215 7380 4218 7382 4224 7381 4226 7366
4216 7365
TIME...MOT...LOC 2334Z 253DEG 32KT 4220 7377
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
KSL213
WWUS51 KALY 132350
SVSALY
Severe Weather Statement
National Weather Service Albany NY
750 PM EDT Thu Jul 13 2023
NYC021-140000-
/O.EXP.KALY.TO.W.0003.000000T0000Z-230714T0000Z/
Columbia NY-
750 PM EDT Thu Jul 13 2023
...THE TORNADO WARNING FOR WEST CENTRAL COLUMBIA COUNTY WILL EXPIRE
AT 800 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
east central New York.
LAT...LON 4215 7380 4218 7382 4224 7381 4226 7366
4216 7365
TIME...MOT...LOC 2350Z 249DEG 22KT 4223 7365
$$
KSLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this tornado warning went out at Jul 13, 4:52 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 13, 4:52 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
452 PM EDT Thu Jul 13 2023
.SYNOPSIS...
A line of showers and thunderstorms will move across the
region late this afternoon through this evening. Some of
thunderstorms will be capable of producing damaging winds, large
hail along with very heavy rainfall, which may lead to instances of
flash flooding in some areas. The cold front will stall near
eastern New York tomorrow with more scattered showers and
thunderstorms. The weather pattern remains unsettled for the
upcoming weekend with additional showers and thunderstorms,
especially Saturday night into Sunday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 450 PM EDT...
Severe Thunderstorm Watch 481 for all of eastern NY and western New
England until 8 pm EDT...
Flood Watch for western New England, the southern Adirondacks, Lake
George Saratoga Region, and the Taconics until 6 am Friday....
KENX radar shows a line of severe thunderstorms moving northwest to
southeast across the Western Adirondacks ahead of a cool frontal
boundary set to slowly progress through the region through tomorrow.
Pop-up thunderstorms, too, have developed out ahead of this line,
mainly in the Upper-Hudson Valley, whose conditions have warranted
multiple severe thunderstorm warnings already this afternoon.
Severe thunderstorms embedded within the aforementioned line will
continue to progress across the region from northwest to southeast
throughout the afternoon and evening, supported through ample
instability (SBCAPE on the order of >= 2000 J/kg) and
frontogenetical forcing. Southerly flow will persist, perpetually
providing the fuel necessary to yield locally heavy downpours that
could accumulate 1-2" of rain especially in the Western Adirondacks,
Upper-Hudson Valley, southern Vermont, the Berkshires, Taconics, and
norhwest Connecticut.
Several threats and impacts can be expected with storms this
afternoon, the primary being damaging winds. This morning, the Storm
Prediction Center upgraded portions of the forecast area (Western
Adirondacks, Mohawk Valley, Upper-Hudson Valley, Schoharie Valley)
to an Enhanced Risk for severe weather due to the categorical wind
threat. Strong vertical motion (0-6 km shear increasing to ~35 kt)
paired with DCAPE values of about 1200 J/kg will support damaging
wind gusts along the storm line. Any bowing within storms (that has
been hinted at in latest CAM guidance especially in the Upper-Hudson
Valley) may very well lead to severe straight line winds. Power
outages as a result of severe wind gusts are likely.
Another threat from these storms is flash flooding. With PWATs on
the order of 1.5" to near 2", precipitation loading could certainly
play a significant role in locally heavy downpours resulting in
flash flooding especially in the areas enclosed within the Flood
Watch. Outside of the Watch, flash flooding becomes less of a
threat, though moderate to heavy rain will likely lead to poor-
drainage flooding and ponding of water especially throughout urban
areas.
The Storm Prediction Center also has an increased risk of large hail
and tornadoes. Strength of vertical ascent paired with relatively
cool air aloft have increased the threat for large hail especially
within the region of the Enhanced Risk. Tornadoes, though
probability of occurrence is much less than damaging wind and hail,
are also very possible. Elevated shear and 0-3 km SRH values of 200-
250 m2/s2 have increased the risk of some brief, spin-up tornadoes.
Any tornadoes that form are not expected to be significant.
Thunderstorms will significantly weaken with the loss of diurnal
heating, though persistence of elevated instability will sustain the
possibility of rumbles of thunder after sundown as the line moves
south and east of Albany. Convection should cease by 2 AM, but a
lingering shower or two in the Hudson Valley cannot be ruled out.
Then, sky cover will look to improve throughout the night, yielding
low temperatures in the 60s with upper 50s in the Western
Adirondacks.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
Tomorrow...The cold front will still be over eastern NY and
western New England. A weak wave will be moving along the
boundary rekindling the showers and thunderstorms. PWATs will be
running 1 to 2 STDEVs above normal with values in the 1.5-2.0"
range especially south and east of the Capital Region based on
the latest NAEFS. Some of the thunderstorms could be on the
stronger side as the 12Z HREFS has mean SBCAPEs of 1000-2000+
J/kg from the Capital Region, eastern Catskills and southern VT
south and east. 0-6 km shear values of 30-35 KT are located
south and east of ALY. The severe threat will depend on the
degree of heating lingering clouds throughout the day. The
Marginal Risk looks pretty good south and east of Albany from
SPC. Isolated to scattered instances of flash flooding may also
linger with backbuilding and training showers and thunderstorms.
We may need to extend for expand the Flood Watch or issue a
brand new one after the strong to severe thunderstorms today.
Max temps will 80-85F in the lower elevations and across NW CT
and 70s to around 80F over the higher terrain. It will remain
sticky with dewpoints in the 60s to lower 70s with a few upper
50s over the southern Dacks.
The showers and thunderstorms diminish early in the evening
prior to midnight, as the weak sfc wave moves northeast and the
cold front dips to the southeast. It will be a muggy night with
a micro high/ridge moving into the region. Some patchy fog will
be possible and light rain showers may persist east of the
Hudson River Valley. Lows will be in the 60s with some upper 50s
over the southern Dacks, southern Greens and eastern Catskills.
Saturday...Persistent mid and upper level southwest flow
will continue over eastern NY and western New England on the
eastern flank of the mid and upper level trough. Another short-
wave impulse will approach during the afternoon from the lower
Great Lakes, OH and PA. Isolated to scattered showers and
thunderstorms will increase during the afternoon. It will be a
steamy day with some sunshine mixed with clouds. Highs will
range from the mid 80s to around 90F in the major valleys and
upper 70s to mid 80s over the higher terrain. The better
synoptic lift with the approaching short-wave arrives from the
southwest to northeast at night. PWATS remain above normal high
chance and low likely POPs were continued with a chance of
thunderstorms with some elevated instability Lows will be balmy
for mid July with 60s to lower 70s.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
Wet conditions close the upcoming weekend, but their light at
the end of the tunnel for a period of some drier weather towards
the middle of next week.
A closed/cutoff low over southwest Ontario and the Upper Great
Lakes Region embedded in a sprawling mid and upper level trough
will continue to plague the forecast area with periods of
showers and thunderstorms to close the weekend. Strong
isentropic lift occurs ahead of a wave and warm front to close
the weekend for periods of showers and a chance of
thunderstorms. PWATS remain above normal and soils are saturated
in spots, so will have to monitor for possible flash flooding.
Max temps will be near normal with 70s to lower 80s. The cold
front moves across most of the region Sunday night with a
continued threat of scattered showers and isolated
thunderstorms. Lows fall back into the 60s with a few upper 50s
over the southern Dacks.
A secondary cold front moves moves through Monday through
Tuesday with isolated to scattered showers and thunderstorms.
Coverage looks less than the weekend. High pressure builds in
Wednesday with drier weather and slightly lower humidity levels.
Temps will be near to slightly above normal Monday through
Wednesday. Clouds increase Thu from the south and some showers
or isolated thunderstorms may impact locations south and east of
Albany. Overall...the Day 8 to 14 Temp and Pcpn Outlook from CPC
continues to call for near normal temps and above normal pcpn
for the 3rd to 4 week of July for the forecast area.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
Through 18z Friday....Currently all TAF sites are maintaining
VFR conditions. This afternoon/evening a strong line of
thunderstorms will move northwest to southeast through the
region, likely impacting all terminals. Gusty winds and heavy
downpours can be expected. Conditions will likely fall into the
IFR-LIFR categories for brief periods of time. While exact
timing is a little uncertain, the general thought is that KGFL
will be impacted first, followed by KALB, then KPOU and KPSF.
Airport weather warnings may be necessary. We will monitor
conditions closely.
Upon the clearing of showers and thunderstorms associated with
this line, skies will gradually clear throughout the night.
With relative humidities remaining high throughout the night,
fog development is a possibility. Have included lowered
visibility at KGFL and KPSF where this is most likely to occur.
VFR conditions will then be maintained again shortly after 12z
tomorrow morning.
Winds throughout the period will be mainly southerly with a
gusty element, especially with the passing line of
thunderstorms. Sustained speeds of 10-15 kt can be expected this
afternoon with gusts near 25 kt. Winds will slow throughout the
period and become light (3-5 kt) by the end.
Outlook...
Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Sunday: High Operational Impact. Definite SHRA...TSRA.
Sunday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday: High Operational Impact. Likely SHRA...TSRA.
&&
.HYDROLOGY...
A Flood Watch for possible flash flooding remains in effect for
the southern and western Adirondacks, Lake George Saratoga
Region, the Taconics, Berkshires, Litchfield County and
southern Vermont into tonight.
Areas within the Flood Watch will be seeing a line of heavy
showers and thunderstorms move west to east across the area this
afternoon into the late evening hours. The activity may take
its time as it moves through the area, as the flow aloft (SSW)
is nearly parallel to the expected line of storms. Hourly rates
will be in the 1 to 2 inch range. SPC HREF shows storm-total
mean amounts of 1-3 inches (although probability match mean,
which keep some heavier outliers within the envelope, suggests
some higher-end amounts of 3 to 5 inches). With the ground
saturated due to the recent rainfall/flooding, much of the
precip will be runoff and may easily lead to additional flooding
concerns (especially in parts of the central Adirondacks and in
southern VT). With 3 hr FFG generally under 2 inches across
northern areas, flash flooding is certainly possible with this
activity late today into this evening. Road wash outs would be
most likely impact, although some higher-end impacts could occur
if those 4-5 inch amounts are realized.
After rainfall diminishes late tonight, another round of showers
and storms looks to occur Fri afternoon and evening, although
this would likely be further south and east of Thursday's
activity. High rainfall rates could lead to some additional
flooding concerns and another flood watch could be needed for
additional parts of the area.
More showers and thunderstorms over the weekend could lead to
additional hydro concerns, mainly for Sunday. This will come
into better focus over the next few days.
For details on specific area rivers and lakes,
including observed and forecast river stages and lake
elevations, please visit the Advanced Hydrologic Prediction
Service /AHPS/ graphs on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through late tonight for CTZ001-013.
NY...Flood Watch through late tonight for NYZ054-061-066.
Flood Watch through late tonight for NYZ032-033-041>043-083-
084.
MA...Flood Watch through late tonight for MAZ001-025.
VT...Flood Watch through late tonight for VTZ013>015.
&&
SYNOPSIS...Wasula
NEAR TERM...Gant
SHORT TERM...Wasula
LONG TERM...Wasula
AVIATION...Gant
HYDROLOGY...Wasula/FrugisHazardous weather outlook, Jul 13, 4:40 PM EDT, 2 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 440 PM EDT Thu Jul 13 2023 CTZ001-013-MAZ001-025-NYZ054-061-066-141100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Eastern Rensselaer-Eastern Columbia- Eastern Dutchess- 440 PM EDT Thu Jul 13 2023 ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts and the Taconics of eastern New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There will continue to be a chance of thunderstorms each day Friday through Sunday and again on Tuesday. The Storm Prediction Center has a marginal risk for severe thunderstorms on Friday. Damaging winds will be the main threat with any storms. Also, The Weather Prediction Center has a marginal to slight risk for excessive rainfall for the area on Friday, Saturday and Sunday as well. Heavy downpours from additional showers and thunderstorms may lead to localized flooding concerns on these days. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures to the National Weather Service. NYZ032-033-041>043-083-084-VTZ013>015-141100- Northern Herkimer-Hamilton-Northern Saratoga-Northern Warren- Northern Washington-Southeast Warren-Southern Washington-Bennington- Western Windham-Eastern Windham- 440 PM EDT Thu Jul 13 2023 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for the southern Adirondacks and Lake George Region of eastern New York and southern Vermont. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There will continue to be a chance of thunderstorms each day Friday through Sunday and again on Tuesday. The Weather Prediction Center has a marginal to slight risk for excessive rainfall for much of the area on Friday, Saturday and Sunday as well. Heavy downpours from additional showers and thunderstorms may lead to localized flooding concerns on these days. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures to the National Weather Service. NYZ038>040-047>053-058>060-063>065-082-141100- Southern Herkimer-Southern Fulton-Montgomery-Schoharie- Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Western Greene- Eastern Greene-Western Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Northern Fulton- 440 PM EDT Thu Jul 13 2023 ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern New York including the Mohawk Valley, Great Capital Region, Eastern Catskills, Schoharie Valley and the mid Hudson Valley. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There will continue to be a chance of thunderstorms each day Friday through Sunday and again on Tuesday. The Storm Prediction Center has a marginal risk for severe thunderstorms across the mid Hudson Valley and eastern Catskills on Friday. Damaging winds will be the main threat with any storms. Also, The Weather Prediction Center has a marginal to slight risk for excessive rainfall for the area on Friday, Saturday and Sunday as well. Heavy downpours from additional showers and thunderstorms may lead to localized flooding concerns on these days. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures to the National Weather Service.
In the hours before
Local storm report, Jul 13, 6:34 PM EDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
634 PM EDT Thu Jul 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM Tstm Wnd Dmg 1 WSW South Greenfield 43.09N 73.88W
07/13/2023 Saratoga NY Fire Dept/Rescue
Tree and wires down
&&
Event Number ALY2303954
csLocal storm report, Jul 13, 6:38 PM EDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
638 PM EDT Thu Jul 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM Tstm Wnd Dmg Whitehall 43.56N 73.42W
07/13/2023 Washington NY 911 Call Center
Multiple trees and wires down across the county. 911
dispatch too busy to talk
&&
Event Number ALY2303955
csLocal storm report, Jul 13, 6:44 PM EDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
644 PM EDT Thu Jul 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Non-Tstm Wnd Gst Wilton 43.18N 73.74W
07/13/2023 M50 mph Saratoga NY Trained Spotter
Measured 50 mph thunderstorm wind gust
&&
Event Number ALY2303956
AJGLocal storm report, Jul 13, 7:00 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
700 PM EDT Thu Jul 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM Tstm Wnd Gst 1 SE Paulies Mobile Hom 42.29N 73.71W
07/13/2023 M60 mph Columbia NY AWOS
60 mph wind gust measured at Columbia County airport.
Multiple 2 inch tree limbs down
&&
Event Number ALY2303957
csLocal storm report, Jul 13, 7:16 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
716 PM EDT Thu Jul 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM Tstm Wnd Dmg Queensbury 43.35N 73.68W
07/13/2023 Warren NY Social Media
Many trees and powerlines across the city. Streets are
impassable in places.
&&
Event Number ALY2303958
csLocal storm report, Jul 13, 7:19 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Albany NY
719 PM EDT Thu Jul 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM Tstm Wnd Dmg Greenfield 43.10N 73.86W
07/13/2023 Saratoga NY Social Media
Multiple trees and wires down across Greenfield
&&
Event Number ALY2303959
csThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:28 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Saratoga, Warren | 32 min |
| Jul 13, 2:53 PM EDT | Special Weather Statement | ALY | Hamilton | 37 min |
| Jul 13, 3:02 PM EDT | Special Weather Statement | ALY | Warren | 58 min |
| Jul 13, 3:22 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 53 min |
| Jul 13, 3:27 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 48 min |
| Jul 13, 3:58 PM EDT | Special Weather Statement | ALY | Hamilton | 47 min |
| Jul 13, 4:15 PM EDT | Special Weather Statement | ALY | Dutchess | 30 min |
| Jul 13, 4:15 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 60 min |
| Jul 13, 4:24 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Warren | 21 min |
| Jul 13, 4:34 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer, Montgomery | 41 min |
| Jul 13, 4:41 PM EDT | Special Weather Statement | ALY | Warren | 34 min |
| Jul 13, 4:50 PM EDT | Special Weather Statement | ALY | Columbia | 25 min |
| Jul 13, 4:56 PM EDT | Special Weather Statement | ALY | Schenectady | 34 min |
| Jul 13, 5:03 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Saratoga, Schenectady, Schoharie | 42 min |
| Jul 13, 5:12 PM EDT | Special Weather Statement | ALY | Columbia | 48 min |
| Jul 13, 5:15 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Montgomery, Saratoga, Schoharie, Warren | 60 min |
| Jul 13, 5:20 PM EDT | Tornado Warning | ALY | Fulton, Montgomery, Schoharie | 25 min |
| Jul 13, 5:28 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 62 min |
| Jul 13, 5:33 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 42 min |
| Jul 13, 5:52 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 23 min |
| Jul 13, 5:57 PM EDT | Areal Flood Advisory | ALY | Warren | 2 hr |
| Jul 13, 6:02 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 28 min |
| Jul 13, 6:07 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 40 min |
| Jul 13, 6:11 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 49 min |
| Jul 13, 6:14 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Montgomery, Saratoga, Schenectady, Schoharie | 46 min |
| Jul 13, 6:24 PM EDT | Special Weather Statement | ALY | Ulster | 36 min |
| Jul 13, 6:31 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Greene, Rensselaer | 44 min |
| Jul 13, 6:34 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 26 min |
| Jul 13, 6:39 PM EDT | Areal Flood Advisory | ALY | Warren, Washington | 2 hr |
| Jul 13, 6:43 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 17 min |
| Jul 13, 6:45 PM EDT | Tornado Warning | ALY | Columbia | 15 min |
| Jul 13, 6:54 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene, Rensselaer, Saratoga, Schenectady, Schoharie and 1 more | 66 min |
| Jul 13, 7:04 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 41 min |
| Jul 13, 7:07 PM EDT | Flash Flood Warning | ALY | Columbia, Greene | 3 hr |
| Jul 13, 7:11 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Greene, Ulster | 49 min |
| Jul 13, 7:18 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Saratoga, Washington | 42 min |
| Jul 13, 7:28 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 47 min |
| Jul 13, 7:54 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 66 min |
| Jul 13, 7:58 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 32 min |
Nearby
Tornado Warnings in New York, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.